| Model Number |
VNMC3737C223TU |
| Medical Device Problem Code |
Leak/Splash (1354)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
10/24/2020
Type of Reportable Event
Serious Injury
Event or Problem Description
A valiant navion stent graft was implanted during the endovascular treatment of a 43x59mm thoracic aortic aneurysm.It was reported approximately 3 years post the index procedure, follow up ct with and without contrast revealed aneurysmal dilation slightly within the area of the tevar in the descending thoracic aorta.Opacification of both false and true lumens was observed identified by the physician to be a type ia endoleak.Intervention was preformed, a valiant captivia stent graft (b)(6) was placed proximal to the previous tevar, just distal to the left carotid artery.A fenestration into the left subclavian artery (lsca) was created, and a non-mdt 8mm covered stent was deployed between them. an additional valiant captivia stent graft (b)(6) was deployed, overlapping with the distal portion of the previous tevar (valiant navion).Endovascular fenestration of the chronic dissection septum was also performed.The treatment was completed, and the physician confirmed good apposition and contrast flow, resolving the type ia endoleak.The cause of the type ia endoleak was not provided.No additional clinical sequelae were reported, and the patient is fine.
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
B5; additional information received: it was clarified the aneurysm size of 43x59mm was not referring to the original size during index procedure, but to the enlarged size noted 3 years post the index procedure.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
B5; additional information received: it was reported that the patient developed a type 1 endoleak due to enlargement of the false lumen and extension more proximally.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
B5; additional information received : site review of contrast and non-contrast ct imaging at 6 months and approximately 24 months after the index procedure identified a type ib endoleak with a maximum aortic diameter of 47 and then 46mm, respectively.No migration, stent induced new entry tear or extension of the dissection were observed.Review of non-contrast cts from approximately 37 months post-index procedure identified a type ia endoleak.Per the site imaging review, there was no false lumen perfusion to primary entry tear.Corelab review of cts from 6 months, approximately 24 months and 37 months identified a type ia endoleak with perfusion from the proximal entry tear.It was noted that on imaging from 6 and 24 months after the index procedure, the type ia endoleak with perfusion from proximal entry tear was confirmed after reviewing more recent imaging.No aortic enlargement reported at 6 months.At approximately 24 months, aortic enlargement of +5.8mm was identified along the endograft and+ 5.5mm distal to endograft.At approximately 37 months post-index, aortic enlargement of +5.4mm was noted distal to the endograft.No endoleak was observed on ct imaging at approximately 43 months and aortic enlargement of +6.1mm was identified along the endograft and +9.5mm distal to endograft.Corelab review of imaging from these dates did not identify any stent fracture, stent ring enlargement or stent ring migration.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
B5: additional information received t was reported that the site review of ct imaging from 2.5 weeks after the index procedure identified a type ib endoleak in the navion device.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.